MAUDE Adverse Event Report: EPIC INTERNATIONAL (THAILAND) CO., LTD. SMARTEZ PUMP; ELASTOMERIC INFUSION PUMP

EPIC INTERNATIONAL (THAILAND) CO., LTD. SMARTEZ PUMP; ELASTOMERIC INFUSION PUMP
Model Number 484011
Health Effect - Clinical Codes Visual Impairment (2138); Chemical Exposure (2570)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
Pt had a 46 hour ambulatory "smart" pump with fluorouracil infusion.Attached on (b)(6) 2019 via right chest port.Pt called in the morning on (b)(6) stating that the pump was leaking.Pt presented to office this morning with malfunction chemo"smart" pump.Huppper needle was secure and in place with sterile dressing and biopath but tubing from hummer needle to blue clave adaptor was full of blood.Connection site from clave to smart pump tubing was secured with tape but was leaking blood and 5fu chemotherapy.Pt had dried 5fu (in the form of powder) on her abdomen and fanny pack.All clamps were open.Clamps were then closed and pump disconnected from blue clave adaptor.It was then noted that the male adaptor from the smartpump tubing was broken off inside the clave adaptor.Port access was removed without flushing and all lines and pump were secured in biohazard bag.Pt's skin and surrounding area was washed with ns and gauze.Port was re-accessed under sterile technique, flushed without resistance and has a good blood return.Md notified of incident.Pt is refusing a new pump at this time.Pt reported side effects of blurred vision starting yesterday evening - to the pint that she was afraid she was going blind.Pt states that her vision is better this morning - but does not want the pump again today.Md noticed of all pts concerns and of the pt's refusal to receive remain medication.No new orders received.
 
Additional Manufacturer Narrative
Device history record for this lot did not show any issue related to broken luer lock.Retained samples were also subjected to luer lock functional test and no leakage was found.

Brand Name
SMARTEZ PUMP
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
EPIC INTERNATIONAL (THAILAND) CO., LTD.
hemaraj eastern seaboard
industrial estate 500/73
moo 2, tasit pluak daeng, rayong 21140
TH  21140
MDR Report Key9801643
Report Number3012429465-2020-00005
Device Sequence Number11282238
Product Code MEB
UDI-Device Identifier18859299104017
UDI-Public(01)18859299104017(10)C8M04(17)211028(11)181128(241)SE0002-100C
Combination Product (Y/N)N
PMA/510(K) Number
K151650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number484011
Device Lot NumberC8M04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1